Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Swollen feet
    avatar
    Flyboy009 posted:
    So i drink too much, and am a big kid still chasing skirt at 51 years old on October first. This morning i woke up and my feet are the size of, like way too big. My feet and lower legs are kinda tingly. i am scared. Any help?
    Reply
     
    avatar
    cardiostarusa1 responded:
    Hi:

    "So I drink too much."

    Stop doing that. Seek help to do so if necessary.

    "I am scared."

    No doubt.

    See a/your doctor promptly.

    In general-only here, swelling or edema (with or without accompanying symptoms), in one or both extremities (e.g., legs, feet, ankles), has various causes, which includes but is not limited to, some heart conditions (a common one being congestive heart failure), kidney and liver conditions, being overweight, related to age, and venous insufficiency (VI).

    Additionally, of the different types/kinds of heart conditions, various symptoms may/can be acute (occurring suddenly), be chronic (occurring over a long period of time), come and go (be transient, fleeting or episodic), or even be silent.

    Best of luck down the road of life.

    Take care,

    CardioStar*

    WebMD member (since 8/99)




    -

    -

    Be well-informed

    MedlinePlus - Trusted Health Information for You

    Foot, leg, and ankle swelling

    w/illustrations

    Peripheral edema

    Painless swelling of the feet and ankles is a common problem, particularly in older people. It may affect both legs and may include the calves or even the thighs. Because of the effect of gravity,....

    Common Causes:...

    Other conditions that can cause swelling to one or both legs include:...

    http://www.nlm.nih.gov/medlineplus/ency/article/003104.htm


    -

    Quote!


    "Be a questioning patient. Talk to your doctor and ask questions. Studies show that patients who ask the most questions, and are most assertive, get the best results. Be vigilant and speak up!"


    - Charles Inlander, People's Medical Society

    .

    It's your future......be there.

    . .

    WebMD/WebMD forums DOES NOT provide medical advice, diagnosis or treatment.

    NEVER delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on WebMD.

    IF YOU have a medical emergency CALL 911.
     
    avatar
    James Beckerman, MD, FACC responded:
    Happy birthday.
    I recommend you see a doctor about your feet...there can be lots of causes of swelling, some less serious, some more so. Definitely worth checking out.


    Helpful Tips

    Nix Grapefruit & Statin DrugsExpert
    Grapefruit & statin drugs can be a bad combination. Unlike other citrus fruits, grapefruit contains substances that disable certain ... More
    Was this Helpful?
    17 of 19 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center